Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 5, 2017, 12:13 AM EDT for Glascock County, Taliaferro County, Warren County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 12:13 AM EDT (04:13 UTC)
- Expired
- May 5, 2017, 1:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Glascock County, GA, Taliaferro County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted.
586
WWUS82 KFFC 050413
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1213 AM EDT FRI MAY 5 2017
GAZ039-051-061-062-075-050500-
Taliaferro GA-Wilkes GA-Glascock GA-Hancock GA-Warren GA-
1213 AM EDT FRI MAY 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
SOUTHEASTERN WILKES...GLASCOCK...NORTHEASTERN HANCOCK AND WARREN
COUNTIES UNTIL 100 AM EDT...
At 1213 AM EDT...a strong thunderstorm was over Sparta...moving east
at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Gibson, Crawfordville, Norwood, Mitchell, Sharon, Camak,
Edge Hill, Edgehill, Cadley, Jewell, Beall Springs, Mayfield,
Barnett, Reese, Mesena, Raytown and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3312 8265 3354 8295 3367 8255 3365 8253
3364 8256 3365 8258 3363 8258 3364 8259
3363 8261 3363 8262 3362 8262 3360 8265
3346 8259 3341 8255 3335 8255 3336 8253
3334 8250 3334 8245 3331 8239
TIME...MOT...LOC 0413Z 255DEG 32KT 3330 8296
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 4, 7:55 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 4, 7:55 PM EDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 755 PM EDT Thu May 4 2017 .PREV DISCUSSION... /Issued 321 PM EDT Thu May 4 2017/ SHORT TERM /Tonight through Friday Night/... Water vapor loop this afternoon reveals the center of a strong closed low across northeast AR with vort ribbon extending south across MS and into LA. Its sfc reflection is characterized by an area of low pressure centered across western KY with a cold front draped to its south across AL. This closed low will migrate south toward the southern Appalachians through the short term...allowing for a rather anomalous May weather set-up. Rest of Today: Cloud cover is largely winning the forecast battle today. Area of thinning clouds earlier across AL has since filled in and become a source of pre frontal shower development. Have watched SPC mesoanalysis analyzed MU/SB CAPE values slowly rise but they remain noticeably unimpressive. Do think some thunder will be possible with these showers as well as the line of precip along the actual front...but severe chances have slimmed significantly. Even SPC has taken the CWA out of the marginal risk. Nonetheless...given favorable shear/helicity values...if CAPE should rise...environment is favorable for damaging thunderstorm wind gusts and tornadoes. So remain aware that isolated severe weather is not entirely impossible today. Large area of mainly stratiform rain from earlier in the day continues to shift east...with rather robust activity perhaps threatening far SE counties until about 4pm or so. Big story today has been the wake low winds. These strong wind gusts have brought down numerous trees. Have let the High Wind Warning expire at noon but will keep Wind Advisory through 8pm. Not seeing as high of gusts as earlier today. Tonight & Friday: This frontal system will pull east of the CWA tonight...where a much cooler airmass will filter in. Do not expect low temps to be very cold tonight given ample cloud cover and perhaps the development of some drizzle along with some light wrap- around rain showers beginning to filter in from the north. Temps will not rebound much on Friday and it will actually feel chilly with winds expected to remain elevated. The interesting part about tomorrow lies in the vertical profile of the atmosphere. Most of the saturation from wrap-around shower activity will extend above the freezing level...meaning below zero /500mb temps plummet to almost - 20C and 850mb to just over 0C to put things into perspective/ and some Bufr soundings indicate some saturation wrt to ice in the -10C- 15C range. Therefore...would not be surprised to see some graupel/ice pellets mix with the rain showers tomorrow. Think the best chances will be across higher elevations of northeast Georgia...tho could be seen as far south as ATL. All precip activity will slowly dissipate Friday night with lows headed back to the 40s. Kovacik LONG TERM /Saturday through Thursday/... Have made a significant change to Saturday and Saturday night. Both GFS/NAM/ECMWF show a significant short wave dropping on the backside of the H5 low and moving across north GA Saturday into Saturday evening. Enough instability with this to increase pops and add a slight chance of thunder to north GA. Have also increased winds across the CWA as H8 winds progged in the 30 to 40kt range Saturday afternoon.. No other changes planned. Previous long term discussion follows... 17 LONG TERM /Friday Night through Wednesday/... A deep closed upper low sits over the TN Valley region at the beginning of the period. The low gradually fills and pushes eastward over the Appalachians through Saturday night. Wrap around showers will affect much of north and central GA Friday night and mainly north GA Saturday and Saturday night. Northwesterly flow will dominate the state for the remainder of the period as a deep trough settles off the Atlantic Coast and the upper ridge builds west of the MS river. A short wave drops into the Appalachians Tuesday into Wednesday...but have left us dry for now due to uncertainty of amount of moisture. Cool temperatures will continue into the weekend...but begin to recover by the first of the week. Models in general agreement through the period. 41 && .AVIATION... 00Z Update... Showers continuing across the area this evening as frontal boundary moves across the state. The main boundary should be through the ATL area by 03z but still expecting drizzle and VCSH through Friday evening. Mainly MVFR ceilings expected through the TAF period with some brief periods of IFR ceilings in and around SHRA/DZ activity. VSBYS should be mainly VFR. Winds are out of the SE right now but will turn to the SW as the front passes through. Wind speeds will stay up through this TAF period with readings in the 10-15kt range with gust to 20kt. //ATL Confidence...00Z Update... Confidence Medium to High on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 53 59 45 72 / 90 40 20 20 Atlanta 52 57 46 70 / 100 50 30 5 Blairsville 49 53 41 64 / 100 60 60 40 Cartersville 52 56 45 71 / 100 50 30 20 Columbus 52 61 48 74 / 100 30 10 0 Gainesville 52 56 45 69 / 100 50 30 30 Macon 53 62 46 74 / 90 20 10 0 Rome 51 56 44 72 / 70 60 40 20 Peachtree City 51 58 44 71 / 100 50 20 0 Vidalia 56 67 49 75 / 80 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM EDT this evening for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...DeKalb...Douglas...Fannin... Floyd...Forsyth...Gilmer...Gordon...Gwinnett...Hall...Haralson... Jackson...Lumpkin...Murray...North Fulton...Paulding...Pickens... Polk...South Fulton...Towns...Union...Walker...White...Whitfield. && SHORT TERM...01 LONG TERM....Deese AVIATION...01
Hazardous weather outlook, May 4, 1:35 PM EDT, 10 hours 38 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 135 PM EDT Thu May 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 135 PM EDT Thu May 4 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Gusty winds will continue across parts of north and central Georgia in the wake of moderate to heavy rain earlier today. Winds gusting 25 to 35 mph at times, with locally higher gusts, can be expected through this evening, especially north of a Carrollton to Atlanta to Athens line. Showers and a few thunderstorms are expected along and ahead of a strong cold front. This front will move west-to-east across north and central Georgia between 5pm and 11pm this evening. Enhanced wind gusts along with locally heavy rain and some cloud to ground lightning, will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, May 4, 10:55 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EDT THU MAY 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND DMG 1 W HAPEVILLE 33.66N 84.42W
05/04/2017 FULTON GA EMERGENCY MNGR
REPORTS OF MOSTLY MINOR DAMAGE ON NORTH SIDE OF ATLANTA
HARTSFIELD AIRFIELD. DAMAGE REPORTS RECEIVED THUS FAR
ARE TO CARGO BUILDINGS AND CARS ON RAMP.
&&
EVENT NUMBER FFC1700633
DEESESpecial weather statement, May 4, 11:12 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
1112 PM EDT THU MAY 4 2017
GAZ036>039-049>051-050400-
Taliaferro GA-Wilkes GA-Morgan GA-Oglethorpe GA-Clarke GA-Oconee GA-
Greene GA-
1112 PM EDT THU MAY 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...WESTERN
WILKES...EASTERN MORGAN...OGLETHORPE...SOUTHEASTERN CLARKE...OCONEE
AND GREENE COUNTIES UNTIL midnight EDT...
At 1111 PM EDT...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from North High
Shoals to Madison to near Central Georgia Experiment Stn...and moving
northeast at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Greensboro, Watkinsville, Lexington, Union Point, Winterville,
Crawford, North High Shoals, Arnoldsville, Woodville, Siloam, Bishop,
Maxeys, Buckhead, Whitehall, Athens-Clarke County, Stephens,
Smithonia, Wrayswood, Hutchings and Barnett Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3354 8301 3350 8343 3368 8341 3380 8352
3381 8351 3383 8354 3404 8313 3383 8291
TIME...MOT...LOC 0311Z 240DEG 34KT 3380 8350 3361 8345 3342 8352
WIND...50MPHSpecial weather statement, May 4, 11:27 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1127 PM EDT THU MAY 4 2017
GAZ050-051-060-061-073-050415-
Taliaferro GA-Putnam GA-Baldwin GA-Hancock GA-Greene GA-
1127 PM EDT THU MAY 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALIAFERRO...
SOUTHEASTERN PUTNAM...NORTHERN BALDWIN...NORTHERN HANCOCK AND
SOUTHEASTERN GREENE COUNTIES UNTIL 1215 AM EDT...
At 1127 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Plant Harlee Branch, or near Eatonton...
moving northeast at 30 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Eatonton, Sparta, White Plains, Liberty, Meriwether, Springfield,
Oconee Springs Park, Warfield, Rockville, Powelton, Plant Harlee
Branch, Shoulderbone, Culverton and Mayfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3315 8332 3332 8341 3355 8296 3338 8282
3337 8282 3337 8281 3336 8280 3333 8280
3333 8279 3332 8280 3331 8278
TIME...MOT...LOC 0327Z 243DEG 28KT 3326 8332
WIND...50MPHSpecial weather statement, May 4, 11:36 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1136 PM EDT THU MAY 4 2017
GAZ061-062-073>075-050415-
Washington GA-Baldwin GA-Glascock GA-Hancock GA-Warren GA-
1136 PM EDT THU MAY 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
BALDWIN...SOUTHWESTERN GLASCOCK...SOUTHERN HANCOCK AND SOUTHERN
WARREN COUNTIES UNTIL 1215 AM EDT...
At 1136 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Milledgeville...moving northeast at 30 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Milledgeville, Mitchell, Midway-Hardwick, Hamburg State Park, Shoals,
Devereux, Jewell, Beulah, Warthen, Underwood, Allenwood, Linton,
Pancras, Scottsboro, Agricola and Hardwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3312 8266 3300 8313 3301 8315 3300 8315
3300 8316 3299 8317 3297 8326 3314 8332
3331 8277 3313 8265
TIME...MOT...LOC 0336Z 243DEG 28KT 3309 8324
WIND...50MPHSpecial weather statement, May 5, 12:11 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1211 AM EDT FRI MAY 5 2017
GAZ027-038-039-050-051-050445-
Taliaferro GA-Wilkes GA-Madison GA-Oglethorpe GA-Greene GA-
1211 AM EDT FRI MAY 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALIAFERRO...WILKES...
EASTERN MADISON...OGLETHORPE AND NORTHEASTERN GREENE COUNTIES UNTIL
1245 AM EDT...
At 1211 AM EDT...a strong thunderstorm was near Rayle, or 8 miles
west of Washington...moving east at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Crawfordville, Lexington, Union Point, Comer, Tignall,
Woodville, Siloam, Carlton, Rayle, Delhi, Holliday Park, Newtown,
Danburg, Lyneville, Vesta, Point Peter, Carters Grove, Jacksons
Crossroads and Ficklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8256 3365 8258 3364 8258 3351 8309
3423 8316 3423 8308 3417 8310 3415 8306
3405 8299 3403 8293 3401 8294 3397 8278
3398 8265 3386 8261 3387 8257 3383 8260
3366 8249
TIME...MOT...LOC 0411Z 261DEG 36KT 3375 8289
WIND...40MPHSpecial weather statement, May 5, 12:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1213 AM EDT FRI MAY 5 2017
GAZ039-051-061-062-075-050500-
Taliaferro GA-Wilkes GA-Glascock GA-Hancock GA-Warren GA-
1213 AM EDT FRI MAY 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
SOUTHEASTERN WILKES...GLASCOCK...NORTHEASTERN HANCOCK AND WARREN
COUNTIES UNTIL 100 AM EDT...
At 1213 AM EDT...a strong thunderstorm was over Sparta...moving east
at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Gibson, Crawfordville, Norwood, Mitchell, Sharon, Camak,
Edge Hill, Edgehill, Cadley, Jewell, Beall Springs, Mayfield,
Barnett, Reese, Mesena, Raytown and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3312 8265 3354 8295 3367 8255 3365 8253
3364 8256 3365 8258 3363 8258 3364 8259
3363 8261 3363 8262 3362 8262 3360 8265
3346 8259 3341 8255 3335 8255 3336 8253
3334 8250 3334 8245 3331 8239
TIME...MOT...LOC 0413Z 255DEG 32KT 3330 8296
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:33 PM EDT | Special Weather Statement | FFC | Meriwether, Talbot, Upson | 27 min |
| May 4, 9:31 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett, Henry, Newton, Rockdale | 29 min |
| May 4, 9:40 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 35 min |
| May 4, 10:07 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Hall, Jackson | 38 min |
| May 4, 10:46 PM EDT | Special Weather Statement | FFC | Morgan | 29 min |
| May 4, 11:12 PM EDT | Special Weather Statement | FFC | Greene, Oconee, Oglethorpe | 48 min |
| May 4, 11:27 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 48 min |
| May 4, 11:36 PM EDT | Special Weather Statement | FFC | Baldwin | 39 min |
| May 5, 12:11 AM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 34 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.